How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64277
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

Ive been taking trazadone for many years, I have not consulted

Resolved Question:

I've been taking trazadone for many years, I have not consulted a psyciatrists to advise me if it is safe to continue
Submitted: 2 years ago.
Category: Medical
Expert:  DrRussMD replied 2 years ago.
Hello
I am Doctor Thomas, a double board certified doctor in internal medicine and integrative medicine, with advanced training in several other fields. I am a clinician of over 20 years experience. I will give you an initial answer or ask you a question, but be sure to use reply to expert to communicate with me as needed.
It is not safe to take unless you are seeing a physician.
It does not have to be a psychiatrist, but it can have side effects, you need periodic exams, and you should have an EKG as well...it can cause heart problems in some cases, which is one of the most concerning side effects.
if this was for depression, you certainly should be seeing a psychiatrist if your doctor is not well versed in treating depression.
and you should not stop it suddenly.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
DrRussMD and other Medical Specialists are ready to help you
Customer: replied 2 years ago.
I am worried about the side effect of heart problems
Expert:  DrRussMD replied 2 years ago.
What is your question?
Customer: replied 2 years ago.
Should I ask for an appointment with my GP
Expert:  DrRussMD replied 2 years ago.
Yes, absolutely.
If you have not seen your GP in 3 months.
You should not be taking this medication unless your GP renews the prescription based on exam every three months.
Some would go 6: I think that is too long.
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
Customer: replied 2 years ago.
Ok thank you , what do you think she may suggest ? I do suffer with depression
Expert:  DrRussMD replied 2 years ago.
If you are doing well on this medication I think she will suggest continuing with monitoring.
Customer: replied 2 years ago.
I currently have a serious chest infection, it's the 2nd In 6 weeks
I'm taking my usual medication for depression
which is trazadone. I'm taking claritomicine
I am also taking other medicine for Ashma and
Stomach problems.
I am feeling very anxious and depressed I don't
seem to be recovering as well as I should. I've
been in bed Weds night. It's now Friday evening
and I don't feel any better.
I have other worries and concerns but being
This sick has dragged me very down.
Thanks for any help
I am taking trazadone 250mgs per day and claritomicine 1500 per
day.
***** ***** male aged 64 years.
Expert:  DrRussMD replied 2 years ago.
HI
You have started another question on an old post that was closed.
Please find me in Medical by request for new questions.
Use "For Dr. Thomas only" in the title, and use a request lock to me.
Thanks.